Ohio, 2006Flash Flooding and Damaging Winds in Ohio, June 1, 2006
June 1, 2006 · NWS ILN · 7 events in 7 counties and zones
5 flash flood, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 1, 2:46 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 1, 2:46 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EDT THU JUN 1 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A COLD FRONT STRETCHED FROM NEAR KMIE TO KCMH THIS AFTERNOON.
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WERE POPPING UP
ACROSS EASTERN INDIANA...WITH SCATTERED COVERAGE ELSEWHERE.
TEMPERATURES RANGED FROM THE UPPER 70S TO LOWER 80S. SOME OF THESE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS IN SPOTS...AND SPC
HAS PUT THE SOUTHERN THIRD OF THE FCST IN A SEVERE THUNDERSTORM
WATCH UNTIL 8 PM. WITH THE RELATIVELY SLOW MOVEMENT...FLOODING WILL
BE A CONCERN AS WELL.
THE PCPN WILL WIND DOWN OVERNIGHT...ALTHOUGH THE GFS PRODUCES MORE
REDEVELOPMENT ALONG THE BNDRY LATER TONIGHT THAN THE NAM. THERE WILL
BE SOME PATCHY FOG. LOW TEMPS WILL REMAIN IN THE 60S.
FRIDAY...HIGH TEMPS WILL BE COOLER BEHIND THE FRONT IN THE
70S...WITH LINGERING SCATTERED SHOWERS AND THUNDERSTORMS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
PCPN CHANCES WILL LINGER INTO SAT AS UPR LO DROPS SOUTH AND EAST
THRU LWR GRT LKS. MODELS CONTINUE TO HAVE SOME DIFFICULTY IN UPR LO
POSN AND MOVEMENT INTO ERLY NEXT WEEK...WITH GFS CONTINUING TO
SUGGEST A SLOWER AND MUCH FURTHER WEST TRACK TO THE UPR LO OVER
REGION. MODEL CONSENSUS THOUGH IS FAVORING A SOMEWHAT MORE
PROGRESSIVE AND EASTERN SOLN TO UPR LO AND TROF...AND WILL BE
TRENDING FCST TOWARDS THIS CONSENSUS SOLN. MODELS DO AGREE ON UPR
TROF AXIS AND LO INVOF FCST AREA SAT...AND THIS SHOULD CONTRIBUTE TO
SCT SHRA/TSTM ACTIVITY DURING THE AFTN/EVNG HOURS. UPR LO WILL THEN
SHIFT EAST WITH FCST AREA ON BACK SIDE OF UPR TROF FOR SUN AND MON.
WILL INDICATE A DRY FCST FOR BOTH OF THESE DAYS.
UPR LO/TROF SETTLES OVER MID ATLC THEN THRU MIDWEEK WITH SFC HI PRES
ACRS OH VLY INTO TUES. APPEARS NEXT CHANCE AT PCPN WILL COME
WED/WED NIGHT AS A COLD FRONT DROPS SOUTH AND EAST ACRS FCST AREA.
TEMPS WILL BE SLIGHTLY BELOW NORMAL OVER THE WEEKEND...WITH TEMPS
SLOWLY WARMING THRU REMAINDER OF EXTENDED TO NEAR NORMAL LEVELS.
RYAN
&&
.PREV DISCUSSION...
/ISSUED 205 PM EDT THU JUN 1 2006/
.AVIATION /18Z-18Z/...
TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL
DRAPED ACROSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS MOVING
EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA WILL BE
UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING FRONT
INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY. IFR TO
MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT THEN AS FRONT
PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE.
LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 1, 4:04 AM EST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
504 AM EDT THU JUN 1 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
504 AM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 1, 1:31 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 2:04 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NW RICHMOND 39.93N 85.02W
06/01/2006 WAYNE IN LAW ENFORCEMENT
TREES DOWN CENTERVILLE ROAD.Local storm report, Jun 1, 2:31 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND DMGHAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 2:31 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 3:04 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NW RICHMOND 39.93N 85.02W
06/01/2006 WAYNE IN LAW ENFORCEMENT
TREES DOWN CENTERVILLE ROAD.Flash Flood, Darke
- When
- June 1, 4:15 PM EST to 8:00 PM EST
- Where
- Darke County, Arcanum
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Seven homes were flooded, with two sustaining major damage. Four house trailers were also flooded. A log and corn fodder jam occurred as a result of the heavy rain, causing high water to flow over Bridge Oaks Road.
Flash Flood, Franklin
- When
- June 1, 5:00 PM EST to 9:00 PM EST
- Where
- Franklin County, Grove City
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Numerous roads were flooded and closed across the southern part of Franklin County. Two boys were were swept into Big Run Creek near Grove City. They were later rescued.
Flash Flood, Licking
- When
- June 1, 5:50 PM EST to 9:00 PM EST
- Where
- Licking County, Pataskala
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Roads were flooded and closed in and around town.
Thunderstorm Wind, Fayette
- When
- June 1, 5:59 PM EST to 6:03 PM EST
- Where
- Fayette County, Jeffersonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -83.567
Flash Flood, Miami
- When
- June 1, 6:00 PM EST to 8:00 PM EST
- Where
- Miami County, West Milton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Several roads were flooded across Monroe Township.
Thunderstorm Wind, Madison
- When
- June 1, 7:10 PM EST to 7:14 PM EST
- Where
- Madison County, 6 mi SE of London
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -83.367
Two trees were knocked down.
Flash Flood, Logan
- When
- June 1, 7:54 PM EST to 9:30 PM EST
- Where
- Logan County, Bellefontaine
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
A few roads were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
- Flash Flood in New York, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514276, 5514277, 5514279, 5514274, 5514278, 5514275, 5514280.